Mathematical analysis/Functional analysis
A characterizing property of commutative Banach algebras may not be sufficient only on the invertible elements
Comptes Rendus. Mathématique, Volume 356 (2018) no. 6, pp. 594-596.

In this article, we construct a commutative unital Banach algebra, in which the property a2=a2 is true for the invertible elements, but cannot be extended to the whole algebra.

Dans cette Note, nous construisons une algèbre de Banach unitaire, commutative, dans laquelle l'identité a2=a2 est vraie pour les éléments inversibles, mais ne peut être étendue à toute l'algèbre.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2018.05.002
Sebastian, Geethika 1; Daniel, Sukumar 1

1 Department of Mathematics, Indian Institute of Techology Hyderabad, Kandi, Sangareddy, Telangana 502285, India
@article{CRMATH_2018__356_6_594_0,
     author = {Sebastian, Geethika and Daniel, Sukumar},
     title = {A characterizing property of commutative {Banach} algebras may not be sufficient only on the invertible elements},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {594--596},
     publisher = {Elsevier},
     volume = {356},
     number = {6},
     year = {2018},
     doi = {10.1016/j.crma.2018.05.002},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2018.05.002/}
}
TY  - JOUR
AU  - Sebastian, Geethika
AU  - Daniel, Sukumar
TI  - A characterizing property of commutative Banach algebras may not be sufficient only on the invertible elements
JO  - Comptes Rendus. Mathématique
PY  - 2018
SP  - 594
EP  - 596
VL  - 356
IS  - 6
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2018.05.002/
DO  - 10.1016/j.crma.2018.05.002
LA  - en
ID  - CRMATH_2018__356_6_594_0
ER  - 
%0 Journal Article
%A Sebastian, Geethika
%A Daniel, Sukumar
%T A characterizing property of commutative Banach algebras may not be sufficient only on the invertible elements
%J Comptes Rendus. Mathématique
%D 2018
%P 594-596
%V 356
%N 6
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2018.05.002/
%R 10.1016/j.crma.2018.05.002
%G en
%F CRMATH_2018__356_6_594_0
Sebastian, Geethika; Daniel, Sukumar. A characterizing property of commutative Banach algebras may not be sufficient only on the invertible elements. Comptes Rendus. Mathématique, Volume 356 (2018) no. 6, pp. 594-596. doi : 10.1016/j.crma.2018.05.002. http://www.numdam.org/articles/10.1016/j.crma.2018.05.002/

[1] Dawson, T.W.; Feinstein, J.F. On the denseness of the invertible group in Banach algebras, Proc. Amer. Math. Soc., Volume 131 (2003) no. 9, pp. 2831-2839

[2] Rieffel, M.A. Dimension and stable rank in K-theory of C*-algebras, Proc. Lond. Math. Soc., Volume 3 (1983) no. 3, pp. 577-600

[3] Robertson, G. On the density of the invertible group in C*-algebra, Proc. Edinb. Math. Soc. (2), Volume 20 (1976), pp. 153-157

[4] Sebastian, G.; Daniel, S. On the open ball centered at an invertible element of a Banach algebra, Oper. Matrices, Volume 12 (2018) no. 1, pp. 19-25

Cited by Sources: